News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Full body hot flash


 dixie05 - Sat Sep 15, 2007 7:28 am

I am requesting this info for my husband.

He is a 63-year old male with a history of cardio-myopathy as well as Quad by-pass five years ago.
He is on a number of medications, but none are new in the last year. He also had AAA surgery during that same time frame 5 years ago, and has an ICD.

In the past few weeks he has experienced a couple of episodes of feeling uncomfortably hot during the night. He describes it as feeling as if his skin were on fire. He says there is no "sweat" involved, just the sensation of burning. He says it is head to toe.

The first time it lasted only a few minutes.
Last night it was more like 15 minutes.

Here is a list of his meds.
Enalapril 20mg 2xdaily
Vytorin 10/40mg 1xdaily
Coreg 12.5mg 2xdaily
Tricor 145mg 1xdaily
Lorazepam 1mg 1xdaily
Budeprion 150mg 2xdaily
Hydrochlorothiazide 25mg ½ tab 1xdaily
Niaspan 500mg 1xdaily
Fish Oil 1000mg 1xdaily



Is this something related to his cardiac condition and what might cause this condition?
 Dr. Chan Lowe - Thu Sep 20, 2007 11:54 pm

User avatar Hi Dixie05,

This is a little atypical for cardiac problems. Your husband has had quite an extensive heart history, though, so I would recommend he see his doctor.

Niacin (Niaspan) can cause flushing although it sounds like this isn't really a flushing episode.

I'm not sure exactly what this may be due to. My best advice would be to see his doctor. You may want to discuss the possibility of a medication side effect or interaction.

Sorry I can't be of more help to you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here